Side effects Azathioprine?

Posted , 8 users are following.

Hi,

I know this is really random and I'm quite embarrassed to write this but is anyone on Azathioprine experiencing side effects such as bad mood swings and unable to control your temper?

I'm usually a really calm and tolerant person but just over the last few weeks I seem to lose my temper when I get frustrated with things and get so angry I end up bursting into tears. I have only been on this medication since October, after being diagnosed with Crohn's in september.

I'd really appreciate any comments from anyone that may be experiencing the same thing.

Thank you

0 likes, 15 replies

15 Replies

  • Posted

    Hi, I was on Azathioprine for 12 years and only recently came off them, my temper isn't brilliant but I have seemed to notice a change since I have stopped them.

    I don't seem to loose it as quick as I used to? And less things wind me up? So the answer to your question is yes! But also meds effect everyone differently.

    Good luck with your crohns we all know how you feel, also try and remember it's your meds doing this to you. So try and take a step back, deep breath and stay cool.

    All the best, nick

    • Posted

      Hi Nick,

      Thanks so much for your reply.

      It's nice to talk to people suffering from the same thing as everyone else just thinks I'm crazy. Hopefully over time I can try and find ways to not get so frustrated or let it effect me.

      Thank you for your comment and good luck to you too

    • Posted

      Hi fran,

      Crohns is a very rocky road with lots of highs and lows, so concentrate on yourself and stick to fingers up to what anybody thinks about you, I have had nine operations and lost over 90% of my small bowel through crohns, and now have a end colostomy and believe me your true friends will stick by you no matter what.

      Good luck, nick

    • Posted

      Hi Nick,

      I'm so sorry to hear that - you poor thing, you have gone through so much.

      Thank you for your support, I really appreciate it. I have certainly found out just in a few months who is important and who's really not.

      All the best

  • Posted

    Hi, please don't feel embarrassed, we all have our cross to bear with this disease. I have been on Azathioprine for nearly 4 years and I honestly have had no side effects. In fact seeing a couple of questions of this nature recently prompted me to look up the possible side effects and I was surprised at the many listed. I may be coming off them next month, my GE asked me to have a follow-up MRI to look at the op site and a general check, if I do stop them I will see if I feel any different but I have just felt my normal self all this time. I don't know what dose you are on, I was on 100mg initially but 50mg for quite some time, I take it before I go to bed 

    • Posted

      Hey,

      Thanks so much for your reply.

      I know there are so many side effects with Azathioprine and generally I've been fine but I've just noticed how little attention span I have and it makes me feel so on edge.

      I was on 100mg for 2.5 months but now on 150mg. Not sure if the increases has done anything?

      Good luck with your next MRI. Thanks again

  • Posted

    I was on Aza for 4 years but have now come off them for the last year.  My mood swings have changed and my husband has said for the better!!!.  Medication for this illness affects all of us so differently.  Also medication that helps some people does not help others.  It is not a good illness to treat and everyone has different stories to tell.  I am one of the lucky people, and saying this I am touching wood, but my Consultant has been very good and has got my symptons under control, plus I do watch what I eat and avoid stress as much as I can and it does help to have people around you who understand fully.  Try and stay positive, it is hard on the dark days, but hopefully you will get beyond them as I have at the moment.  Good luck to you and never be embarrassed about asking questions or even having a moan. !!! We are all here for everyone on this site.
    • Posted

      Thank you so much Maureen that's so kind of you.

      It's good to hear that everything is under control for you and you are doing well.

      I've made a lot of adjustments to my life since my diagnosis - all for the better really. It's just a struggle sometimes. Thank you for your support smile

  • Posted

    I have been on Azathioprine for almost two years and have no side effects. My TPMT enzyme test was high and with that no side effects on the dose I am on. I take 50mg at night.We all have to take one day at a time sometimes minute by minute at least for me. Hope you feel better soon. Have had crohn's in small bowel for 53 years and it's good to have people to talk to. Four surgeries.

    • Posted

      Thank you for replying. It's so nice to have people to discuss things with that are suffering from the same problem.

      Thanks

  • Posted

    Hi there,

    I was put on azathioprine as a maintenance drug, plus four pill of pentasa per day.  if I remember correctly, I seemed to notice some adverse effects, but I can't remember exactly what they were.  In any case, I switched my daily dose from morning to night time, and it seemed to take care of whatever it was that I thought I was feeling.  Plus, I think it took about a month before things leveled out.

    Since you had only been diagnosed a month prior, could your feelings have anything to do with the fact that your entire future health can be affected by this crummy disease?  Maybe, on top of your symptoms, your poor brain is trying to process what exactly a lifetime of uncertaintly may entail, and this is causing some level of depression.  Just throwing it out there.  Hope you feel better soon.

     

  • Posted

    Hi Fran, yes they are the side effects, I suggest you speak to your GP and get put on other anti depressants that what i did.
  • Posted

    Hey Fran,

    I started taking Aza around  months ago, and have upped my dose from 100mg a day to 125mg a day around a month ago.

    For the last 2/3 months my moods have been increasingly erratic. Normal to miserable in the flip of a hat. I've always been an anxious/nervous person, and these mood swings have really started to exacerbate that.

    I know its the medication so I just battle through it and talk to people about it.

  • Posted

    I have been taking Azathioprine for two months now, as a replacement for Cellcept, following a diagnosis of anti-synthetase syndrome two years ago.

    I have to admit to not being the most zen person in the World, but since taking it, I now feel permanently stressed for no reason at all, and the positivity (of which I felt very proud and took strength from) with which I dealt with my diagnosis, symptoms and treatments has deserted me totally. In a strange way, I am relieved to see that this is most likely a side effect of the drug, and that I am not going mad.

    Does anyone have any advice on how to deal with this, especially any non-pharmaceutical solutions.

    I wish you all a healthier New Year

    Claire

Join this discussion or start a new one?

New Discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

viagra ohne rezept kaufen

https://medicaments-24.com

medicaments-24.com